Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 259, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 31, 2016, 3:45 PM EDT for Decatur County, Seminole County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2016, 3:45 PM EDT (19:45 UTC)
- Expired
- Jul 31, 2016, 4:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 56 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1583 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 907 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
059
WUUS52 KTAE 311945
SVRTAE
GAC087-253-312030-
/O.NEW.KTAE.SV.W.0259.160731T1945Z-160731T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 PM EDT SUN JUL 31 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL DECATUR COUNTY IN GEORGIA...
NORTHEASTERN SEMINOLE COUNTY IN GEORGIA...
* UNTIL 430 PM EDT
* AT 344 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WEST BAINBRIDGE...OR NEAR
BAINBRIDGE...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...WEST BAINBRIDGE...CLIMAX...BRINSON...HANOVER...
AUSMAC...FOWLSTOWN...DECATUR CO A/P...ELDORENDO...REYNOLDSVILLE...
CYRENE AND FACEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3093 8438 3070 8454 3070 8455 3085 8484
3107 8467
TIME...MOT...LOC 1944Z 301DEG 8KT 3091 8466
$$
11-MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:52 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 31, 2:52 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 252 PM EDT SUN JUL 31 2016 .NEAR TERM [Through Tonight]... High pressure remains in place over the northern Gulf coast with an upper level shortwave trough over the Great Lakes. We have plentiful moisture on tap with satellite PW estimates around 2" over much of the area and the SPC mesoanalysis shows MLCAPE around 2000 J/kg and SBCAPE around 3000 J/kg across the area. Between seabreeze forcing, enhanced upper level divergence to our north from the trough, and the available moisture and instability, we've already seen an active start to convection this afternoon. Scattered to numerous thunderstorms will continue through the evening hours and are expected dissipate shortly after sunset. Overnight minimum temperatures will be in the mid 70s, about 80 near the immediate coastline. .SHORT TERM [Monday Through Tuesday Night]... A deep layer ridge will remain in place over our area during the beginning of the week, with seasonably hot and humid conditions persisting. While no significant upper level forcing is expected, PWAT values of 2" or greater are expected throughout the period, so ample moisture will be present. Combined with sea breeze forcing and decent instability, this will result in decent coverage of scattered showers and thunderstorms each afternoon and early evening across our area. Precipitation chances will mainly be in the 30-50% range inland each day, with highs in the low-mid 90s and lows in the mid 70s. Along the coast, highs in the upper 80s and lows in the upper 70s are expected. .LONG TERM [Wednesday Through Sunday]... No significant differences from the short term are expected during this period, with the upper level jet remaining well to our north and a deep ridge prevailing. One minor exception could be a weak stationary front projected to stretch across the Carolinas and southwestward into Georgia, which could help enhance convection across our northeastern areas Thursday and Friday. Otherwise, high PWAT values and sea breeze forcing will continue to drive scattered showers and thunderstorms each afternoon and early evening, with mainly isolated showers/storms possible overnight through the morning hours. && .AVIATION [Through 18Z Monday]... Thunderstorms directly affecting terminals may cause gusty, variable winds and reduction in visibility to IFR levels, but otherwise VFR conditions are expected to prevail through the period. Winds will be mostly below 10 knots and from the southwest. && .MARINE... Light winds generally from 5 to 10 knots will prevail through the next several days, leading to seas around a foot or less each day. && .FIRE WEATHER... RH values will remain well above critical thresholds for the next several days. Therefore, no hazardous fire weather conditions are expected. && .HYDROLOGY... No widespread flooding is anticipated. As usual for this time of year, isolated areas of minor flooding cannot be ruled out due to slow moving thunderstorms producing heavy rain. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 75 94 76 / 10 30 20 40 30 Panama City 80 89 79 89 79 / 20 30 10 30 20 Dothan 74 91 74 92 74 / 30 50 30 40 10 Albany 75 93 74 93 75 / 30 50 40 30 20 Valdosta 75 93 73 94 74 / 30 40 30 40 30 Cross City 75 93 74 94 75 / 20 30 20 30 20 Apalachicola 78 89 78 90 78 / 10 30 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Moore SHORT TERM...Lahr LONG TERM...Lahr AVIATION...Moore MARINE...Lahr FIRE WEATHER...Pullin HYDROLOGY...Lahr
In the hours before
Local storm report, Jul 31, 3:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
318 PM EDT SUN JUL 31 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 5 S SHELLMAN 31.69N 84.62W
07/31/2016 RANDOLPH GA 911 CALL CENTER
TREE DOWN ON HIGHWAY 41 SOUTH. TIME ESTIMATED BASED ON
RADAR.
&&
EWESTONThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:38 PM EDT | Areal Flood Advisory | TAE | Dougherty, Irwin, Tift, Worth | 112 min |
| Jul 31, 1:54 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 51 min |
| Jul 31, 2:34 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Early, Miller, Seminole | 41 min |
| Jul 31, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 43 min |
| Jul 31, 3:08 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Mitchell, Worth | 39 min |
| Jul 31, 3:22 PM EDT | Areal Flood Advisory | TAE | Baker, Early, Miller, Mitchell | 3 hr |
| Jul 31, 4:21 PM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady | 39 min |
| Jul 31, 4:44 PM EDT | Severe Thunderstorm Warning | TAE | Grady, Thomas | 46 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.